No Energy and Flu-like feeling
Feb 4, 2012
Hi Dr. Young. I exchanged emails with you before. Is a viral load of 218 and a CD4 count of 486 (26%) "bad" or something to be concerned about? That was my latest, from December of last year. The doctor has me on Didanosine and Truvada for two years now. My doctor is in Texas but I live and work in Asia. He wants me to go off meds for the month of May and retest when I am home in June to put me on a 'Better Med" because in his words, the virus is "just simmering" right now. I feel bad and have little energy. I wonder if it is the virus or depression or a combination of both. I am desperate for a second opinion on this, but can only provide this limited information. Many thanks for any help you can give.
Response from Dr. Young
Hi and thanks for posting again.
First, I'm in general agreement that you have persistent low-level viremia whilst on treatment. Given your impending return to the US, it wouldn't be a terrible thing to stop medications to prevent the emergence of additional drug resistance (if there is any). In an ideal world (which would include an HIV viral load of >1000), we'd get a HIV drug resistance test prior to treatment discontinuation. Your current CD4 count and percentages are in a reasonably healthy range, so there's no immediate risk of HIV complications- at least until these viral resistance/viral load issues are sorted out.
As for feeling bad and low energy, there are many reasons for why this could be the case. I'd have a lower level of suspicion that HIV itself was the cause, though depression could clearly be playing a role. Other possibilities are very broad and really require more medical and laboratory information- things like thyroid or testosterone levels, kidney and liver function tests, sleep habits, drug use (if any)-- you get the idea. However, since you're under doctor's care, I think that either many of these issues have already been addressed or can be in the months prior to your departure from Asia.
I hope that helps, be well. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Dizziness An Early Sign Of HIV?
- Is Penis Discharge A Symptom Of Acute HIV Infection?
- Fever After Vaginal Sex Worried I Have HIV
- Itchy Rash After Touching Vaginal Sore Sign Of HIV AIDS
- Itchy Red Spots After Unprotected Anal Sex Without Ejaculation What Are The Chances Of HIV
- Loose Stool After Sex With Stripper Condom Broke Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.